Colon Cancer Sucks Ass

Monday, August 06, 2007

Stupid Steroids... Again

During my first two chemotherapy sessions way back in December 2005 I was very sick. In order to help manage the side effects, my oncologist prescribed Decadron, a steroid, to be taken on my treatment days. You can read about the experience here. (Despite my proclamation at the end of the post, I did not go back on the Decadron.)

At the end of June, I began to take Prednisone in an attempt to treat my ITP. It didn't work. It did make me think that I was loosing my mind and I went weeks sleeping no more than 5-6 hours per night and more often than not less. I was taking Ativan and Ambien every night just to get myself to sleep. I was retaining so much water that we had to rig my bridesmaid dress because it wouldn't zip up. Don't even get me started on the mood swings and the manic episodes which led to an amazing number of baked goods at my grandparents' house.

9 days ago I took my last dose of Prednisone. Once it was confirmed that it wasn't making a difference, Dr. W told me to start decreasing my dose by 10mg every three days. Although it seemed to take forever, I actually went off the drug very quickly since many people have to wean themselves very slowly. I took it for just over five weeks. Between the side effects and the withdrawal effects, I don't think that I could handle taking it again. Stupid Steroids!!!

2 Comments:

  • At 8:44 PM, Blogger Kristen said…

    Hooray for no more Prednisone! Although I do think of all the drugs you've been given, this one had the most interesting side effects... :)

     
  • At 3:10 PM, Anonymous Toria said…

    Excuse my random blog-hopping, but I couldn't help getting caught up reading yours.

    I myself have to have pred sometimes as I have cystic fibrosis, for me personally it works wonders, glorious days of actually being able to breathe like a half-normal person, and an appetite to boot.

    Personally I enjoy being slightly 'giddy' though am never sure how much of that is from the pred itself, and how much of it is pure excitement from feeling well for once!

    It sounds like you've been having a rough time, but good on you for keeping on at uni, I've always done that sort of thing too!

    I really hope this is your last cycle and you are clear for the rest of your life

    xxx

     

Post a Comment

<< Home